# SDR HYIA6879RRTENG

- Difficulty date: November 17, 2010
- Submitted: November 19, 2010
- Operation: Air carrier
- Aircraft: N6879R
- Make and model: Cessna 402C
- Aircraft serial: 402C0611
- Aircraft time: 26,708 hours
- Engine: Cont TSIO520VB
- Engine time: 1,237 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Exhaust Valve
- Part number: 637781
- Condition: Failed
- Location: Zone 400
- Part time: 1,237 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

CREW REPORTED, DURING INITIAL CLIMB OUT, EXPERIENCED PARTIAL POWER LOSS ON RT ENG, CONSISTENT WITH LOSS OF TURBOCHARGER. CONTINUED CLIMB OUT AT FULL POWER TO CRUISE SETTING AT 7000 FT WHILE DECLARING AN EMERGENCY AND REQUESTING DIVERSION.  EXPERIENCED OIL LEAK FROM RT COWLING ENROUTE, LOST ALL OIL PRESSURE ON RT ENGINE, AND PERFORMED PRECAUTIONARY SHUTDOWN.  CONTINUED ENROUTE AND LANDED WITHOUT INCIDENT.  MX INSPECTED RT ENGINE, AND FOUND TURBOCHARGER FAILED ALONG WITH OIL PRESSURE FEED LINE FRACTURED. R & R TURBOCHARGER, OIL FEED LINE, AND AS A PRECAUTIONARY MEASURE, R & R RT ENGINE. FURTHER INSP REVEALED NR4 CYLINDER EXHAUST VALVE HAD FAILED. DEBRIS FROM THE FAILED VALVE HAD TRAVELED THROUGH THE EXHAUST SYS, DAMAGING THE TURBOCHARGER. ABRUPT STOPPAGE OF THE TURBOCHARGER CAUSED THE COMPRESSOR PARTING HALF CLAMP TO FAIL, FRACTURING THE TURBOCHARGER OIL PRESSURE FEED LINE.  AFTER THE ENGINE AND TURBOCHARGER WERE CHANGED, THE AIRCRAFT WAS RELEASED BACK TO SERVICE.
